Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 186, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2016, 7:14 PM CDT for Briscoe County, Hall County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 15, 2016, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:01 PM CDT | HAIL 1.75 | Silverton, TX | HALF INCH TO GOLFBALL SIZE HAIL IN SILVERTON WITHIN PAST 10 MINUTES. VERY HEAVY RAINFALL AT THE MOMENT WITH HALF INCH HAIL. |
| Jun 15, 8:25 PM CDT | TSTM WND GST 62 | Caprock Canyon Sp, TX | MEASURED BY THE WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS54 KLUB 160014
SVRLUB
TXC045-191-160115-
/O.NEW.KLUB.SV.W.0186.160616T0014Z-160616T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SILVERTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...MACKENZIE RESERVOIR AND
BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3432 10112 3431 10147 3466 10146 3475 10135
3475 10072
TIME...MOT...LOC 0014Z 224DEG 11KT 3447 10128
HAIL...1.75IN
WIND...60MPH
$$
232 follow-up statements
461
WWUS54 KLUB 160035
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT WED JUN 15 2016
TXC045-191-160115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-160616T0115Z/
BRISCOE TX-HALL TX-
735 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BRISCOE AND NORTHWESTERN HALL COUNTIES...
AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVERTON...
MOVING NORTHEAST AT 15 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...
MACKENZIE RESERVOIR AND BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3432 10112 3431 10147 3466 10146 3475 10135
3475 10072
TIME...MOT...LOC 0035Z 219DEG 13KT 3442 10134
HAIL...2.00IN
WIND...60MPH
$$
23263
WWUS54 KLUB 160106
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT WED JUN 15 2016
TXC045-191-160115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-160616T0115Z/
BRISCOE TX-HALL TX-
806 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BRISCOE AND NORTHWESTERN HALL COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SILVERTON...
MOVING NORTHEAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...CAPROCK CANYON STATE PARK...
MACKENZIE RESERVOIR AND BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3432 10112 3431 10147 3466 10146 3475 10135
3475 10072
TIME...MOT...LOC 0106Z 233DEG 8KT 3444 10128
HAIL...1.75IN
WIND...70MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:01 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 15, 7:01 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 701 PM CDT WED JUN 15 2016 .AVIATION... Thunderstorms will impact KLBB and KPVW over the next couple of hours and tempo groups have been included to capture this. It is less clear whether convection will be able to make it into KCDS later this evening and we have only included a VCTS for now. Any storm will be capable of producing brief heavy rain...hail and gusty winds in excess of 45 knots as they move through. Outside of the storms and storm influences this evening...VFR conditions are expected with southerly breezes. There will be another chance for storms again late tomorrow afternoon/evening...and this will be addressed in a future TAF issuance. && .UPDATE... We have increased PoPs significantly across much of the South Plains as well as portions of the southeast Texas Panhandle this evening...in line with recent radar observations and trends. The convection will gradually decrease in coverage and intensity as instability wanes late this evening. No other adjustments were made to the forecast ATTM. && .PREV DISCUSSION... /issued 336 PM CDT WED JUN 15 2016/ SHORT TERM... Temperatures at 3 pm are quite toasty across the forecast area. Observations from the West Texas Mesonet range from 94 degrees at Olton to 100 degrees at Turkey and several other sites. Although dewpoints have mixed down across the Caprock, we still have dewpoints loitering near 70 degrees in the Rolling Plains, and this is resulting in heat indices around 100 to 106. We do not expect the heat indices to reach 110 degrees in the Rolling Plains this afternoon (nor tomorrow afternoon) which would trigger a Heat Advisory, but nonetheless the air is certainly hot and muggy enough for us to recommend the standard heat precautions regarding not leaving pets in vehicles, drinking plenty of water, wearing sunscreen, etc. Regional radar and satellite imagery shows storms developing across the higher terrain of New Mexico and the Trans-Pecos region, extending into southeast New Mexico. Closer to home, high-based cumulus are forming in the deeply-mixed air mass on the Caprock. The latest guidance is still indicating isolated to scattered t-storm development within the next 2-3 hours across eastern New Mexico and the western South Plains, and some of the guidance like the TTU-WRF is now more aggressive with the northward and eastward extent of development. The activity will have limited CAPE to work with initially, but as it slowly progresses eastward it may be able to tap into the higher CAPE environment across the central and southern South Plains, leading to stronger storms and a greater severe threat. Severe wind gusts remain the primary concern, but there could be a window for large hail as well. Some of the high-res guidance indicates that storms may congeal into a small cluster this evening somewhere across the central or southern South Plains. If this cluster develops, it is possible it could linger a bit past 06 UTC so we have added an isolated mention for some of the area. For Thursday, upper ridging over the region may receive a small dent as a weak shortwave swings across the southern Rockies. Temps are expected to be similar to today, with highs mainly in the upper 90s to 102 or so. Forecast soundings show that these temps will be warm enough to erode the cap, such that convergence along a surface trough extending from southeast New Mexico northeast into the Texas Panhandle may be sufficient for some isolated t-storm development - and we've added a mention to the forecast. Coverage and overall intensity of the storms will likely be lower than today, but instability should still be adequate for some stronger cells. LONG TERM... Big story in the long-term remains the heat continuing to build a degree or two each day through the weekend. 1000-500hPA thicknesses will continue to build as the ridge strengthens through Saturday. We will continue to watch how temperatures respond/recover in the morning hours as well as heat indices in the afternoon, especially for the Rolling Plains, to see if a heat advisory will be needed. For now, lower dewpoints/RH values should keep the heat indices in the Rolling Plains below 110 degrees F but we will have to watch the West Texas Mesonet stations across that part of the forecast area to see what happens. Temperatures may cool off just a tad for Sunday and Monday as the center of the ridge shifts to the north and west of the area, lowering heights and thickness values just a bit. Temperatures may try to warm again by the very end of this forecast package as the ridge starts to slide southward towards the area once again. The ECMWF continues to try and develop afternoon/evening convection across the area each day through the forecast but subsidence under the ridge, lower surface dewpoints, and a lack of any boundary to help force storms to develop mean a dry forecast will continue through the extended. Jordan && .LUB Watches/Warnings/Advisories... None. && 23/07/23
Hazardous weather outlook, Jun 15, 11:46 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1146 AM CDT WED JUN 15 2016 TXZ021>044-161700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1146 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING...WITH ACTIVITY MORE LIKELY ACROSS THE SOUTHERN AND CENTRAL SOUTH PLAINS. THE OVERALL SEVERE THREAT WILL BE LOW, BUT A FEW STRONGER STORMS MAY PRODUCE LARGE HAIL TO GOLF BALL SIZE AND SEVERE WIND GUSTS TO NEAR 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING...MAINLY TO THE WEST OF INTERSTATE 27 AND HIGHWAY 87. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH ANY STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING IN THE SOUTHERN AND EASTERN ROLLING PLAINS.
In the hours before
Local storm report, Jun 15, 6:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LEVELLAND 33.58N 102.36W
06/15/2016 E0.50 INCH HOCKLEY TX EMERGENCY MNGR
HAIL FROM PEA SIZE TO MARBLE SIZE FROM CITY LIMITS TO 5
MILES SOUTH OF TOWN. SPOTTERS ALSO REPORTED WIND GUSTS
50-55 MPH MOVING THROUGH TOWN.
&&
EVENT NUMBER LUB1600237
SCOBBSpecial weather statement, Jun 15, 6:16 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 616 PM CDT WED JUN 15 2016 TXZ034-160000- HOCKLEY TX- 616 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY COUNTY UNTIL 700 PM CDT... AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SMYER TO NEAR LEVELLAND TO NEAR SUNDOWN...ALL MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LEVELLAND...SUNDOWN...WHITHARRAL...SMYER...ROPESVILLE AND OPDYKE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3380 10209 3339 10208 3339 10259 3376 10261 TIME...MOT...LOC 2315Z 240DEG 27KT 3360 10231 07
Local storm report, Jun 15, 6:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
622 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 11 NNW TURKEY 34.54N 100.97W
06/15/2016 E2.75 INCH BRISCOE TX STORM CHASER
TENNIS BALL TO BASEBALL SIZE HAIL VIA SOCIAL MEDIA
PHOTO.
&&
EVENT NUMBER LUB1600238
SCOBBLocal storm report, Jun 15, 6:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 8 WSW SUNDOWN 33.39N 102.61W
06/15/2016 M61 MPH YOAKUM TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1600239
SCOBBLocal storm report, Jun 15, 6:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 11 NNW TURKEY 34.54N 100.97W
06/15/2016 E4.00 INCH BRISCOE TX STORM CHASER
ESTIMATED HAIL SIZE FROM SOCIAL MEDIA PHOTO.
&&
EVENT NUMBER LUB1600240
SCOBBLocal storm report, Jun 15, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 6 SSW ANTON 33.73N 102.19W
06/15/2016 M66 MPH HOCKLEY TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1600241
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 47 min |
| Jun 15, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 33 min |
| Jun 15, 7:47 PM CDT | Special Weather Statement | LUB | Castro, Parmer | 28 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | LUB | Crosby, Garza, Lubbock, Lynn | 30 min |
| Jun 15, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 26 min |
| Jun 15, 8:11 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 2 hr |
| Jun 15, 8:13 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Motley | 62 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 48 min |
| Jun 15, 9:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Hall, Motley | 47 min |
| Jun 15, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.